Consumption of high doses of MDMA (ecstasy) has been linked to cases of serious illness and death in NSW. These illnesses and deaths were a result of MDMA toxicity itself, not as a result of contaminated or fake MDMA tablets or capsules.
While consumption of one MDMA tablet/capsule alone can kill, the risk of toxicity is greatly increased if multiple MDMA tablets or capsules are consumed over a short period, or if MDMA is consumed in combination with other stimulant substances (such as methamphetamine or cocaine).
The dose of MDMA tablets and capsules recently circulating in NSW varied by up to 10 fold.1 Higher dose MDMA tablets have also been recently identified in NSW.
The average dose in some of these tablets is
two to three times the dose2 commonly found in MDMA tablets and capsules circulating in NSW.
Consumption of MDMA may result in extremely unpleasant adverse effects, serious illness or death.
Recent higher dose tablets include light blue “LEGO” shaped tablets, and blue triangular/shield shaped tablets, stamped with a “TESLA” logo.3
Adverse effects may include severe agitation and paranoia, raised body temperature, seizures (fits), heart rhythm problems and death.
Seek help immediately if you, or someone you know, has consumed MDMA tablets and experiences adverse effects.
Seek help from your nearest emergency department, call Triple Zero (000) for emergency assistance, or phone the NSW Poisons Information Centre (13 11 26).